Aa
A
A
A
Close
Dental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Abcess under tooth...Augmentin prescribed...

Help...had major toothache 10 days ago..x-ray revealed minor decay.  Dentist said it should not have caused major tooth ache but set aug 2 for repair.  woke up monday 6/25 with gum below tooth swollen..called dentist. I apparently had told them funny reaction to amoxicillian but could take augmentin..so they ordered augmentin.(I should write down..at 72 memory loss) One Augmentin pill & I threw up for 12 hours finishing at 3 AM this morning!  Suppositories Fam Dr called in helped...especially when Pharmacist said I could take every 2 hrs...saved me.
Worst experience of my 72 years!  Husband wanted to call 911 or take me to ER.... Too sick to make it to the car...& hated to call 911 although I felt like I might die.
What to take for tooth & gum swelling?  I know my dentist  will not know what to prescribe & family Dr refused to prescribe...I am afraid to even take my morning pills...Is there anything helpful to abscess but easier on my body? The pharmacist suggested a broad spectrum called " omnicef " that would be easier on stomach...what do you think?
No one believes that 1 augmentin could cause such a violent reaction. I have taken some years ago & it was ok. My daughter, a nurse thinks taking Advil & vicodin for past 10 days set my stomach up for the reaction!  And I remembered that I felt a little sick when I called dentist thinking maybe it was the infection spreading.  Your thoughts?
Please head me in right direction...and suggest what my dentist might prescribe.  He suggested I call pharmacist.  Pharmacist suggested Omnacef...so that is what has been called in.
I am presently on levothyroxine,nuvigil,advair & prednisone 15 mg every other day. Was in hospital with back pain..found 2 pressure fracturers of vertebrae .. reason for pain meds.
Can you head me in right direction?
1 Responses
540545 tn?1377626518
MEDICAL PROFESSIONAL
The vicodin has a bad side effect of nausea which can result in vomiting.  From my own personal experience, I had all my wisdom teeth removed last year and took a vicodin while I was still numb in anticipation of the pain and felt nauseous and threw up.  So I would discontinue the vicodin for now.  Vomiting from antibiotics could be a side effect as well but I'm thinking it may be more due to the vicodin also.  So how many days of antibiotics have you taken so far?  

Amoxicillin is similar to augmentin.  Augmentin is basically amoxicillin with an extra ingredient in it.  So you're basically taking the same antibiotic since you started with the amoxicillin.  Your dentist can try another antibiotic such as clindamycin but its very strong and can cause stomach problems such as diarrhea, stomach pains, etc but clindamycin is great at killing oral bacteria.

Omnicef can be used too if you're concerned about the clindamycin's side effects.  Omnicef, like all other antibiotics, can have similar side effects since it kills both good and bad bacteria though.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
If you suffer from frequent headaches, jaw clicking and popping ear pain, you may have TMJ. Top dentist Hamidreza Nassery, DMD, has the best TMJ treatments for you.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.